MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161015
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Abdominal Pain (1685); Scar Tissue (2060); Hernia (2240)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the xenmatrix mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex st mesh (device 1).Note, the manufacturing date (15-sep-2016) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2013 ¿ patient was diagnosed with ventral hernia thereby underwent open repair with implant of ventralex st mesh (device 1).Per operative notes, "an upper abdominal ventral hernia was noted.The hernia sac was reduced all the way down to the fascia and removed.A large ventralex st mesh (device 1) was placed over the defect and sutured in underlay fashion with sutures.The fascial defect was closed and secured with sutures and staples." on (b)(6) 2017 - patient was diagnosed with recurrent ventral hernia with chronic pain thereby underwent open repair with implant of xenmatrix mesh (device 2) and removal of prior mesh (device 1).Per operative notes, through the prior incision, the upper abdominal midline mesh (device 1) was seen firm and excised from the subcutaneous tissues and overlying scar tissues.Multiple titanium tacks were also removed.The recurrent fascial defect in the midline in supraumbilical area was removed and flaps were raised.The fascia was closed and secured with sutures.A xenmatrix mesh (device 2) was placed over the fascia and secured with sutures to the anterior abdominal wall." on (b)(6) 2019 - patient was diagnosed with recurrent ventral incisional hernia, chronic upper abdominal pain, retained mesh (device 2) and surgical tacks thereby underwent open repair with implant of phasix flat mesh (device 3) and removal of retained xenmatrix mesh (device 2).Per operative notes, "through the prior surgical scar in upper abdomen, the xenmatrix mesh (device 2) that was firm, thickened and slightly contracted was noted and dissected entirely.The retained synthetic surgical tacks were also removed.The defect in the posterior fascia was reduced, and phasix flat mesh (device 3) was placed and secured with sutures.The fascia was closed over the top of the mesh (device 3) and sutured.".

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24764656
Report Number1213643-2026-00426
Device Sequence Number18709186
Product Code FTM
UDI-Device Identifier00801741031380
UDI-Public(01)00801741031380(17)180828(10)HUAW1166
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Catalogue Number1161015
Device Lot NumberHUAW1166
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale
Patient Weight76 KG